Are Your Pain Meds Hurting Your GI System?

Are Your Pain Meds Hurting Your GI System?

Movement, hydration key to overcoming the common side effects of cramps and constipation that opioids cause.

Constipation isn’t common dinner conversation, but the reality is that almost everyone gets constipated at some time in his or her life. And, if you take an opioid for pain relief, there’s a 50 percent chance you’ll develop the painful and frustrating condition of constipation.

Continue Reading

Featured Articles

  • Shingles: Having Rheumatoid Arthritis Increases Your Risk

    Pain Management

    Shingles: Having Rheumatoid Arthritis Increases Your Risk

    Your compromised immune system, plus corticosteroid therapy, can increase your chances of contracting this viral infection.

    If you haven’t marveled lately at the intricate, biological processes that occur within your body, consider the varicella zoster virus. Varicella zoster causes chickenpox. However, after the first outbreak is gone the virus can lie dormant deep in the nervous system for...

    Continue Reading

  • Are Your Feet Causing Your Knee Pain?

    Exercise & Prevention

    Are Your Feet Causing Your Knee Pain?

    Strengthening the foots tiny muscles can help ease your aches.

    It’s often said that if you improve your posture, you can improve your pain. But, did you know that poor posture of your feet could be contributing to your knee pain?\nYour feet have 20 muscles that work with the body’s joints to help you move in a variety of ways.

    Continue Reading

  • Special Report: Easing the Painful Cost of Arthritis

    Medications

    Special Report: Easing the Painful Cost of Arthritis

    Information is power in lightening the personal and financial toll of prescription drug costs.

    Remarkable advancements have been made with the advent of biologic drugs to treat inflammatory arthritis, but some health insurance companies are now placing these medications into “specialty tiers” that require patients to pay 20 to 50 percent of drug costs.

    Continue Reading

  • In The News: January 2015

    In The News: January 2015

    If you have osteoarthritis (OA), there’s new research that shows a complex association between the condition and sleep disturbances, disability and depressive symptoms.

    Continue Reading

  • Ask The Doctors: January 2015

    Raynauds syndrome... Sugars controversial link to arthritis pain

    I was diagnosed with Raynaud’s disease a few years ago, and the colder weather makes my hands miserably painful. Is there any way to prevent a Raynaud’s attack or ease its symptoms?

    Continue Reading